Missouri, 2015Heavy Rain in Missouri, July 22, 2015
July 22, 2015 · NWS PAH · 1 event in 1 county or zone
A cluster of thunderstorms moved slowly east along a warm front that extended from the southern Plains to the southeast corner of Missouri. The storms contained heavy rainfall rates over an inch per hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms moved slowly east along a warm front that extended from the southern Plains to the southeast corner of Missouri. The storms contained heavy rainfall rates over an inch per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 22, 1:31 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 22, 1:31 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT WED JUL 22 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 231 PM CDT WED JUL 22 2015
MINOR DISTURBANCE SEEN OVER SW MO HEADING EAST WITH SOME UPTICK IN
CONVECTION NOTED. HRRR HAS A REASONABLE HANDLE ON THIS ACTIVITY
THROUGH 00Z-03Z...MOVING THE ACTIVITY EAST. LIGHTNING PROGS OFF
THE REFRESH MODEL NOT IMPRESSIVE...AND AS PREVIOUSLY DISCUSSED...
MID LEVEL MARGINAL LAPSE RATES AND WEAK ML CAPES MEANS WE WILL
KEEP THUNDER MENTION AT ISOLATED. BETTER POPS WILL BE ACROSS SE MO
INTO WRN KY AND SRN TIP OF IL INITIALLY. SHOULD REMAIN DRY EARLY
TONIGHT UP ALONG THE I-64 CORRIDOR. SUPPOSE A SPRINKLE CANNOT BE
RULED OUT THERE. OVERNIGHT...THE CHANCE OF CONVECTION WILL
CONTINUE...WITH BEST POPS SRN 1/2 OF THE AREA. A SLIGHT NORTHWARD
EXPANSION IS FORECAST ESPECIALLY BY THE NAM EVEN UP TOWARD THE
KEVV TRI-STATE AS MOISTURE INCREASES THAT DIRECTION. WILL GUIDE
POPS INTO THAT AREA.
THURSDAY...BEST POPS WILL SHIFT SE WITH TIME COINCIDENT WITH THE
DEPARTURE OF MID LEVEL ENERGY AND BEST MOISTURE...AND AS THE MID
TROP FLOW VEERS MORE TO THE NW. THE VEERING WILL CONTINUE WITH
DRYING INCREASING EAST OF THE MISSISSIPPI INTO THURSDAY NIGHT. WE
DO CONTINUE WITH A CHANCE OF CONVECTION OVER SE MO WHERE MOISTURE
AND INSTABILITY ARE FORECAST TO EXIST. THAT CHANCE WILL CONTINUE
INTO AT LEAST THE FIRST 1/2 OF FRIDAY BEFORE HEADING SSE. FRIDAY
NIGHT DRY FOR NOW...BUT THIS IS NOT A GIVEN. WE COULD SEE AN
EASTWARD EXPANSION OF THE MOISTURE OUT OF MISSOURI WHICH COULD
LEAD TO SOME LATE NIGHT CONVECTION. THERE IS CONSIDERABLE MODEL
DISAGREEMENT WITH RESPECT TO THIS. WILL WAIT FOR A MORE CONSISTENT
SIGNAL.
TEMPERATURES ARE ESSENTIALLY A BLEND OF MOS. TRENDED AWAY FROM
GFS MOS WHEN IT WAS AT ITS WARMEST ESPECIALLY FRIDAY. IT HAS NOT
PERFORMED WELL AS OF LATE...ESPECIALLY DURING THE RECENT HEAT
EVENT (OPPRESSIVE EVAPOTRANSPIRATION EFFECTS/HIGH DEW POINT AIR)
IN WHICH AMBIENT TEMPS SEEMED TO REACH A LIMIT...JUST BELOW WHAT
GUIDANCE WOULD PROJECT FOR HIGHS.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 231 PM CDT WED JUL 22 2015
THOUGH THE FINER DETAILS ARE MORE DIFFICULT TO PIN DOWN...THE
GENERAL SCENARIO IN THE EXTENDED TIME FRAME WILL BE THE PAH FORECAST
AREA WILL BE ON THE PERIPHERY OF A MID/UPPER LEVEL RIDGE OVER MOST
OF THE SRN STATES. TWO MAIN NRN STREAM SHRTWVS ARE PROGGED BY THE
MED RANGE MODELS TO MOVE BY TO THE NORTH...ONE DURING THE WEEKEND...
AND ONE IN THE MIDDLE OF NEXT WEEK. EACH SHOULD ENHANCE SOMEWHAT THE
LIKELIHOOD OF SHOWER AND TSTM DEVELOPMENT ACROSS PARTS OF OUR REGION.
EARLY IN THE PERIOD...A NORTH-SOUTH FRONTAL BOUNDARY IS EXPECTED TO
BE IN PLACE IN FAR WRN SECTIONS OF THE PAH FORECAST AREA.
MEANWHILE...A LINGERING WEDGE OF RELATIVELY DRIER AIR WILL BE IN
PLACE OVER THE REST OF THE REGION. LOW LEVEL WINDS SHOULD EVENTUALLY
TURN AROUND TO THE SOUTH OVER THE WEEKEND...ENCOURAGING MORE
MOISTURE ADVECTION INTO THE AREA. WITH THIS SETUP...AFTERNOON TEMPS
AND DEWPOINTS SHOULD BE SEVERAL DEGREES HIGHER IN THE WEST VS. THE
EAST ESPECIALLY SAT. THUS...HEAT INDICES COULD SPIKE TO HEAT
ADVISORY CRITERIA IN THE WEST OVER THE WEEKEND. HEAT INDICES BETWEEN
100 AND 105 SHOULD BE MORE COMMON ACROSS THE ENTIRE REGION
AFTERWARDS.
THE MED RANGE MODELS GENERALLY DEPICT THE PRESENCE OF NRN STREAM
SHRTWV ENERGY ALOFT IN THE AREA BY EARLY SUNDAY. THE DESTABILIZING
EFFECT OF THIS FEATURE WILL COMBINE WITH THE INCREASINGLY UNSTABLE
AIRMASS TO GENERATE SCATTERED SHOWER AND TSTM ACTIVITY PRIMARILY
SUNDAY/SUNDAY NIGHT...WITH THE PENNYRILE REGION OF WRN KY HAVING THE
LEAST POP. IF A SEWD-MOVING SFC BOUNDARY MAKES IT INTO OUR AREA BY
SUNDAY NIGHT...IT MAY BECOME UNRECOGNIZABLE. THE MODEL BLEND SHOWS A
PERSISTENT SRLY COMPONENT TO THE SFC WINDS THROUGH SUNDAY NIGHT AND
BEYOND.
IT APPEARS A SIMILAR PATTERN WILL SET UP EARLY NEXT WEEK...AS
ANOTHER SFC BOUNDARY MAY SET UP IN THE FAR WEST...WITH ANOTHER
(POSSIBLY STRONGER) SEWD-MOVING SFC BOUNDARY APPROACHING. THIS
SHOULD MEAN SOMEWHAT DIMINISHED CHANCES OF SHOWERS/TSTMS POPPING UP
UNTIL WED...WHEN THE PARENT SHRTWV WILL BE CLOSER TO THE REGION.
SCATTERED ACTIVITY IS EXPECTED AGAIN BY THEN. RATHER WEAK FLOW ALOFT
WILL NOT NECESSARILY BE CONDUCIVE TO SEVERE WEATHER IN OUR REGION.
TEMPS/DEWPOINTS IN ANY ONE AREA ARE NOT EXPECTED TO CHANGE MUCH
DURING THE EXTENDED PERIOD...OUTSIDE OF TSTM ACTIVITY. LOWER TO
MIDDLE 90S WILL PREVAIL...WITH DEWPOINTS IN THE LOWER 70S FOR ALMOST
THE ENTIRE TIME...YIELDING THE AFOREMENTIONED HEAT INDICES.
&&
.AVIATION...
ISSUED AT 1220 PM CDT WED JUL 22 2015
AREA IS ESSENTIALLY PRECIP FREE. CU/MID CLOUDS HAVE SCATTERED WITH
LITTLE CLOUD COVER OVER KEVV TRI-STATE. NEXT WEAK MID LEVEL
DISTURBANCE OVER SW MO WILL HEAD EAST ACCOMPANIED BY CHC SHRA
MAINLY SE MO / WRN KY...SRN TIP OF IL LATE DAY / EARLY EVENING.
COULD BE BRIEF MVFR RESTRICTIONS. OVERNIGHT SW OF PERRYVILLE
MO...GREENVILLE KY LINE...MAY BE SOME MVFR CIGS VSBYS...BUT VFR
CONDITIONS WITH MAINLY MID CLOUDS EXPECTED NE OF THERE INCLUDING
KEVV / KOWB. THERE IS A CHANCE FOR ADDITIONAL CONVECTION. BUT
CONFIDENCE TOO LOW TO INCLUDE AT TERMINALS AT THIS TIME. FUTURE
UPDATES CAN ADD UPON INCREASED CONFIDENCE OVERNIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...CN
LONG TERM...DB
AVIATION...CN
Hazardous weather outlook, Jul 22, 1:37 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT WED JUL 22 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
237 PM CDT WED JUL 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. BRIEF HEAVY
RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE
AREA ALMOST DAILY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE
THE PRIMARY HAZARDS.
HOT AND HUMID CONDITIONS WILL DEVELOP ACROSS THE AREA THIS WEEKEND
ONCE AGAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI INTO SOUTHERN
ILLINOIS AND FAR WESTERN KENTUCKY.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 22, 2:33 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 7 NW PRINCETON 37.18N 87.97W
07/20/2015 CALDWELL KY NWS STORM SURVEY
DOZENS OF TREE LIMBS AND SEVERAL TREES WERE BLOWN
DOWN.THE ROOF OF A SHED WAS BLOWN OFF AND TWO WINDOWS
WERE BLOWN OUT OF A STORE FRONT.
&&
RICKSHeavy Rain, Stoddard
- When
- July 22, 4:05 PM CST to 4:50 PM CST
- Where
- Stoddard County, Dexter to Bernie
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -89.950
A trained spotter in Bernie reported 1.3 inches within 40 minutes. Just southwest of Dexter, 0.9 inch fell in 25 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 22, 20151 death · 1 event
- Lightning Strike in Florida, July 22, 2015$500,000 · 1 event
- Damaging Winds in Mississippi, July 22, 2015$69,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 22 to 25, 2015$27,000 · 55 kt wind · 20 events
- Wildfire in California, July 22 to 30, 20151 injured · $25,000 · 2 events
- Flood and Damaging Winds in Florida, July 22, 2015$22,000 · 50 kt wind · 12 events
- Lightning Strike in Florida, July 22, 20153 injured · 1 event
- Damaging Winds in Alabama, July 22, 20151 injured · 50 kt wind · 8 events
- Damaging Winds in South Carolina, July 22, 201555 kt wind · 4 events
- Flash Flooding and Damaging Winds in Nevada, July 22, 2015$5,000 · 60 kt wind · 4 events
- High Surf in American Samoa, July 22 to 24, 20153 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 22, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587365.